Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS El Paso, TX

August 9, 2007Hidalgo County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 9, 2007, 5:57 PM MDT for Hidalgo County, New Mexico. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 5:57 PM MDT (23:57 UTC)
Expired
Aug 9, 2007, 7:30 PM MDT
In force
93 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Hidalgo County, NM

The radar

The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 092358
FFWEPZ
NMC023-100130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
557 PM MDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF LORDSBURG...

* UNTIL 730 PM MDT

* AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3225 10891 3234 10853 3250 10864 3260 10864
      3260 10902

$$

FAUSETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:25 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 9, 3:25 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
325 PM MDT THU AUG 9 2007

.SYNOPSIS...
ENOUGH MOISTURE WILL GIVE US ANOTHER ROUND OF AFTERNOON AND
EVENING THUNDERSTORMS ON FRIDAY. FOR THE WEEKEND AND BEYOND HIGH
PRESSURE WILL DRY US OUT AND GIVE US ONLY A SLIGHT CHANCE FOR
THUNDERSTORMS EACH DAY. TEMPERATURES WILL RUN A LITTLE ABOVE
NORMAL THROUGH THE START OF NEXT WEEK.

&&

.DISCUSSION...
WILL KEEP THIS SHORT AS WE ARE WORKING SEVERE WEATHER RIGHT NOW.
MOISTURE PLUME HAS HELPED KICK OFF SEVERE STORMS OVER THE EASTERN
PART OF THE CWA THIS AFTERNOON. STORMS SHOULD BEGIN TO SLOW DOWN
LATER THIS EVENING. STORMS WILL AGAIN BE POSSIBLE ON FRIDAY
ESPECIALLY OUT WEST. HIGH PRESSURE ALOFT WILL BEGIN TO BUILD INTO
OKLAHOMA AND THAT WILL SCOUR OUT A LOT OF MOISTURE. SO WE WILL
DROP BACK ON THE POPS INTO THE SLIGHT CHANCE CATEGORY. IF MODEL
TRENDS CONTINUE WE MAY HAVE TO PULL THE POPS FOR THE FIRST PART OF
NEXT WEEK. FOR NOW WE WILL KEEP THEM IN AND WAIT FOR ONE MORE
MODEL RUN. WITH HIGH PRESSURE BUILDING IN WE CAN EXPECT OUR
AFTERNOON HIGHS TO RUN A LITTLE ABOVE NORMAL FOR THE WEEKEND INTO
THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...VALID 10/00Z-11/00Z
GENERALLY SCT070 SCT-BKN150-250 AGL WITH ISOLD TSRA. LOCAL +TSRA
PSBL WITH IFR CONDS AND MTNS OCNLY OBSCD 00Z-06Z. ISOLD TSRA WILL
REDEVELOP 10/18Z OVER THE MOUNTAINS AND SPREAD INTO THE LOWLANDS
DURING THE AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  98  73  97  74 /  30  10  20  10  10
SIERRA BLANCA TX        72  98  71  96  72 /  20  10  20  10  10
LAS CRUCES              70  97  70  97  71 /  30  10  20  10  10
ALAMOGORDO              70  97  71  96  72 /  30  10  20  10  10
CLOUDCROFT              49  75  49  74  51 /  30  20  30  20  20
TRUTH OR CONSEQUENCES   70  96  69  95  71 /  20  10  20  10  10
SILVER CITY             64  87  62  88  63 /  20  20  20  20  20
DEMING                  70  97  69  97  71 /  20  10  20  10  10
LORDSBURG               69  97  68  95  70 /  20  10  20  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Aug 9, 11:20 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT THU AUG 9 2007

NMZ022>025-030>032-TXZ055-056-101730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1120 AM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT WILL BE
CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN.
RAINFALL TOTALS IN ONE HALF TO ONE INCH IN A SHORT AMOUNT OF TIME
WILL BE POSSIBLE. THIS COULD LEAD TO SOME MINOR FLOODING
ESPECIALLY OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WE WILL AGAIN SEE THUNDERSTORMS ON FRIDAY...BUT THEN DRIER AIR WILL
BEGIN TO WORK INTO THE REGION AND THE CHANCES FOR AFTERNOON AND
EVENING THUNDERSTORMS WILL DIMINISH AFTER SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ALL SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:11 PM MDTFlash Flood WarningEPZOtero94 min
Aug 9, 2:01 PM MDTFlash Flood WarningEPZOtero89 min
Aug 9, 2:55 PM MDTSevere Thunderstorm WarningEPZOtero65 min
Aug 9, 3:49 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero41 min
Aug 9, 4:39 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo51 min
Aug 9, 5:26 PM MDTSevere Thunderstorm WarningEPZDoña Ana49 min
Aug 9, 5:52 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo38 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.